MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-393-01
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during first use of this fiber, black spots were identified during testing.The procedure was completed with this device.Analysis of the fiber identified a fiber internal connector fracture and a fiber body kink.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Microscopic analysis of the fiber tip indicated it was degraded.Visual analysis identified a kink in the fiber body, the connector exhibited burn marks on the surface and no light was passing through the face, indicating a possible internal connector fracture.This can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.In addition, the observed burn marks on a connector face can be caused by prolonged use of the device and/or the blast shield being damaged.The device instructions for use (ifu) was reviewed.The ifu contains instructions for device preparation and use.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the device; return it to the supplier for replacement.Hold the fiber tip to a nonreflective surface and ensure that a circular red/green spot appears.If the spot is not circular, re-cleave the fiber (see postoperative instructions for details).If the spot is weak or not visible, discard the device or return it to the supplier for replacement.Based on analysis results, a conclusion code of cause traced to component failure was assigned as it was determined that the identified fiber break is an expected or random component problem without any design or manufacturing issue.
 
Event or Problem Description
It was reported that during first use of this slimline fiber, black spots were identified during testing.The procedure was completed with this device.Analysis of the fiber identified a fiber internal connector fracture and a fiber body kink.
 
Additional Manufacturer Narrative

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17502948
Report Number2124215-2023-41892
Device Sequence Number2395051
Product Code GEX
UDI-Device Identifier17290109140169
UDI-Public17290109140169
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model Number0642-393-01
Device Catalogue Number0642-393-01
Device Lot Number0063980820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown